MAUDE Adverse Event Report: ARTHREX, INC. HTO ANCHOR, IBALANCE CORTICAL 48MM; BONE FIXATION PLATE

ARTHREX, INC. HTO ANCHOR, IBALANCE CORTICAL 48MM; BONE FIXATION PLATE
Model Number HTO ANCHOR, IBALANCE CORTICAL 48MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 06/19/2025, a sales representative reported via (b)(4) that an ar-13402-48 hto anchor and an ar-13402-44 hto anchor broke.This occurred during a procedure when the anchors were broken at the shaft/screw head during insertion.Each anchor was prepped according to the technique guide, with the drill and tap steps completed.The surgery was completed with separate screws.No negative consequence to the patient.Additional information was provided on 06/24/2025, where the sales representative reported this event occurred during a high tibial osteotomy (ibalance hto), the screws broke during insertion into the tibia.The patient had good bone quality.The hto anchor drill and cortical tap were used to prepare the bone socket.All fragments were retrieved from the patient and another screw was used to complete the case.The case was delayed about 15 minutes with no additional anesthesia administered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to prying/leveraging, misalignment, and/or excessive force being used during insertion of the implant.

Brand Name
HTO ANCHOR, IBALANCE CORTICAL 48MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22510189
Report Number1220246-2025-02884
Device Sequence Number15639764
Product Code HRS
UDI-Device Identifier00888867012189
UDI-Public(01)00888867012189(11)201019(17)250930(10)11930129
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberHTO ANCHOR, IBALANCE CORTICAL 48MM
Device Catalogue NumberAR-13402-48
Device Lot Number11930129
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown